MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM PRE-CURVED SHORT-TERM DL; CATHETER, HEMODIALYSIS, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM PRE-CURVED SHORT-TERM DL; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported that, "on monday, (b)(6), the placement of a 15cm, 13.5 fr niagara catheter is scheduled for insertion.At the time of puncture, it is observed that there is no hermetic seal between the needle and the syringe because adequate suction is not observed after the puncture, which it is necessary to obtain venous return from the vessel to which one wishes to access, when aspirating the solution and pressing the plunger, a leak is observed between it, it is decided to use another new 20 cm catheter, 13.5 fr, however, the same situation occurs, different syringes are used both 5cc and 10cc sterile without obtaining adequate functionality, so the procedure is suspended." additional information received on may 18, 2023: the patient could not receive his treatment, due to the problem presented.This report addresses the first insertion attempt with a15 cm catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of unable to aspirate is confirmed but the exact cause remains unknown.One video sample of an 18 ga introducer needle attached to a syringe was provided for evaluation.The user is attempting to aspirate fluid within a bowl; however, no liquid is found to aspirate.When fluid is infused through the needle, the fluid is found to leak at the hub.The characteristics of the damage could not be inspected from the video provided.Based on the information provided, possible contributing factors include damage during handling and over-tightening.Since a hub leak was observed, the complaint is confirmed but the exact cause remains unknown.H3 other text: evaluation findings are in section h11.

Brand Name
NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM PRE-CURVED SHORT-TERM DL
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17060557
Report Number3006260740-2023-02262
Device Sequence Number17434401
Product Code MPB
UDI-Device Identifier00801741045608
UDI-Public(01)00801741045608
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K090102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberN/A
Device Catalogue Number5594150
Device Lot NumberREFV0737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown